Wildfire, Ochiltree
- When
- August 2, 1:00 PM CST to August 3, 7:00 PM CST
- Where
- Ochiltree forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.278, -100.816 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Farnsworth Wildfire began about eight miles north northwest of Farnsworth Texas in Ochiltree County around 1300 CST. The wildfire threatened one residence, a garage, a barn house, storage bins, a radio tower, two grain silos, and propane tanks.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Farnsworth Wildfire began about eight miles north northwest of Farnsworth Texas in Ochiltree County around 1300 CST. The wildfire threatened one residence, a garage, a barn house, storage bins, a radio tower, two grain silos, and propane tanks. There were no reports of damages or injuries, however there were two misses. The wildfire consumed a measured five hundred and seventy-four acres. The wildfire was contained on August 3 at 1900 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 2, 11:48 AM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1248 PM CDT TUE AUG 2 2011 .AVIATION... WEAK COLD FRONT HAS PUSHED THRU KGUY AND KDHT AND IS CONTINUING SWD. EXPECT THIS BOUNDARY TO PULL UP STATIONARY LATER THIS AFTERNOON NORTH OF KAMA. HOWEVER...DECIDED TO BRING IT THRU KAMA TOWARDS SUNRISE WED. HOWEVER...IT COULD MOVE THRU QUICKER DEPENDING ON HOW MUCH TSTM DEVELOPMENT OCCURS ACROSS NERN NM...OK AND NWRN TX PNHDLS...ERN CO AND SWRN KS LATER TODAY THRU TONIGHT. RETAINED MENTION OF CB AT KGUY AND KDHT IN POST FRONTAL ATMOSPHERE BUT OMITTED THEM AT KAMA AT THIS TIME. LOW CONFIDENCE IN WHICH SITES MAY BE AFFECTED BY A THUNDERSTORM SO DID NOT INSERT FOR THIS ISSUANCE. WILL MONITOR DEVELOPMENTS THIS AFTERNOON. ANDRADE && .PREV DISCUSSION... /ISSUED 639 AM CDT TUE AUG 2 2011/ AVIATION... VFR FORECAST CONTINUES FOR NOW AT ALL TERMINALS OVER THE NEXT 24 HOURS. A COLD FRONT WILL BEGIN TO MOVE INTO THE NORTHWESTERN PANHANDLES AFTER 00Z...WITH WINDS SHIFTING TO THE NORTHEAST. ALSO...INCLUDED CB REMARKS AT DHT/GUY BETWEEN 20Z AND 03Z AS CHANCES FOR CONVECTION INCREASES AS FRONT APPROACHES. IF CONVECTION DIRECTLY IMPACTS THE DHT/GUY TERMINALS...BRIEF GUSTY WINDS AND MVFR CIGS WOULD BE A POSSIBILITY. BELIEVE THE FRONT WILL STAY NORTH OF THE AMA TAF SITE THROUGH THE PERIOD...WITH WINDS REMAINING OUT OF THE SOUTH TO SOUTHWEST. PREV DISCUSSION... /ISSUED 311 AM CDT TUE AUG 2 2011/ DISCUSSION... COLD FRONT EXTENDS FROM NORTHWEST MINNESOTA SOUTHWESTWARD THROUGH EASTERN SOUTH DAKOTA...CENTRAL NEBRASKA AND BACK INTO NORTHEAST COLORADO. A SURFACE TROUGH EXTENDS SOUTHWARD FROM THE FRONT FROM CENTRAL NEBRASKA THROUGH WESTERN KANSAS ON INTO THE WESTERN OKLAHOMA PANHANDLE AND NORTHEAST NEW MEXICO. IN THE UPPER LEVELS... A BROAD RIDGE OF HIGH PRESSURE COVERS MUCH OF THE SOUTHERN PLAINS. HOWEVER...THERE WAS A MID AND UPPER LEVEL SHORT WAVE TROUGH OVER SOUTHWEST KANSAS WHICH WAS HELPING TO SPARK SOME SHOWERS AND THUNDERSTORMS OVER SOUTHWEST KANSAS SOUTHWARD INTO THE NORTHERN PART OF OUR CWA EARLY THIS MORNING. THE COLD FRONT IS EXPECTED TO MOVE INTO THE NORTHWEST CWA BY LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS FRONT SHOULD PROVIDE ADDITIONAL SUPPORT FOR SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWEST HALF OF THE CWA. THE SUBTROPICAL MOISTURE PLUME WILL ALSO MOVE OVER MUCH OF THE REGION TODAY AND TONIGHT. THE COLD FRONT IS ONLY EXPECTED TO MAKE SLOW PROGRESS SOUTHWARD ACROSS THE PANHANDLES THROUGH WEDNESDAY EVENING. SO WILL CONTINUE WITH THE IDEA OF BRINGING THE POPS FURTHER AND FURTHER SOUTH WITH TIME THROUGH WEDNESDAY NIGHT. THEN WE HAVE RETREATED THE POPS FURTHER NORTH AS THE FRONT DISSIPATES AND THE BETTER FOCUS MOVES FURTHER NORTH. LIKE THE PREVIOUS SHIFT SAID...THERE COULD BE SOME OUTFLOW BOUNDARIES AROUND THAT COULD HELP TO SPARK SOME SHOWERS AND THUNDERSTORMS FURTHER SOUTH. THE UPPER LEVEL RIDGE BUILDS BACK FURTHER TO THE WEST TO WHERE IT IS CENTERED MORE OVER THE SOUTHERN HIGH PLAINS...SO WILL KEEP THE FORECAST DRY FOR NOW. STILL CAN NOT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM...BUT CONFIDENCE IS NOT HIGH ENOUGH NOW ON THE LOCATION. MODELS WANT TO SHIFT THE HIGH BACK OVER THE SOUTHERN ROCKIES BY EARLY NEXT WEEK. WE HAVE SEEN THE MODELS TRY TO DO THIS IN THE PAST ONLY TO FIND THE HIGH MOVING BACK TO JUST ABOUT OVER US...BEFORE MOVING BACK TO THE EAST. SO FOR NOW WILL TAKE A WAIT AND SEE APPROACH. IF THE HIGH DOES MOVE BACK TO OUR WEST...THEN WE MAY HAVE ANOTHER SHOT AT PRECIP AS THE NORTHWEST FLOW ALOFT WOULD BRING MOUNTAIN CONVECTION THIS WAY. FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE DECREASED SOME OVER THE NEXT FEW DAYS GIVEN THE CHANCES OF RAIN. HOWEVER...LIGHTNING COULD CAUSE SOME FIRE STARTS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 451 AM CDT TUE AUG 2 2011 OKZ001>003-TXZ001>020-022100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 451 AM CDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL APPROACH 105 DEGREES THIS AFTERNOON ACROSS THE FAR EASTERN OKLAHOMA AND TEXAS PANHANDLES...MAINLY OFF THE CAPROCK. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG WITH WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDEX VALUES WILL APPROACH 105 DEGREES AGAIN ON WEDNESDAY AFTERNOON ACROSS THE FAR EASTERN OKLAHOMA AND TEXAS PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY NIGHT MAINLY ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN PARTS OF TEXAS PANHANDLE. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341089.